ArticleThe American journal of case reports2021
Drug-Associated Eosinophilic Fasciitis: A Case of Eosinophilic Fasciitis Secondary to Cemiplimab Therapy.
Article in The American journal of case reports, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 8 citations in OpenAlex.
- Immune checkpoint inhibitor-induced eosinophilic fasciitis: A pharmacovigilance and EADV Task force study.Journal of the European Academy of Dermatology and Venereology : JEADV · 2026Observational
- Squamous Cell Carcinoma with Prominent Eosinophils.Head and neck pathology · 2024Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 3 institutions in 2 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
BACKGROUND Eosinophilic fasciitis, also known as Shulman syndrome, is a rare inflammatory condition characterized by diffuse erythema and progressive collagenous thickening of the subcutaneous fascia. The underlying cause remains to be definitively established; however, several drugs have been linked to this uncommon clinical entity. We present a rare case of eosinophilic fasciitis secondary to immune checkpoint inhibitor therapy. CASE REPORT A 72-year-old woman with metastatic cutaneous squamous cell carcinoma presented to the rheumatology clinic for evaluation of joint pain that developed 3 weeks after beginning treatment with cemiplimab. The correlation of clinical history and physical examination was most consistent with osteoarthritis. Symptoms improved after a short course of low-dose prednisone. The patient continued cemiplimab therapy for approximately 1 year and was subsequently transitioned to carboplatin and radiation therapy. However, relapse occurred shortly thereafter, and cemiplimab was restarted. Two weeks later, the patient developed severe joint pain, morning stiffness, and extensive cutaneous discoloration and induration. A skin biopsy was performed. Microscopic examination of a tissue sample showed a mononuclear infiltrate with plasma cells and eosinophils. A diagnosis of eosinophilic fasciitis was established. Cemiplimab was held and the patient was treated with hydroxychloroquine, prednisone, and sulfasalazine. Symptoms improved within 1 week. CONCLUSIONS Eosinophilic fasciitis is a rare but important adverse effect of immune checkpoint inhibitors. Individuals receiving immunotherapy should be monitored closely for symptoms of eosinophilic fasciitis, as prompt treatment is essential to prevent long-term complications.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.